Hail, Warren
- When
- April 23, 12:00 PM CST
- Where
- Warren County, 2.82 mi SSW of Eagle Bend
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.480, -91.010
Hail occured for around 4 minutes.
A potent weather disturbance brought showers and thunderstorms to the region. Some of these storms produced hail up to the size of quarters.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A potent weather disturbance brought showers and thunderstorms to the region. Some of these storms produced hail up to the size of quarters. A tornado occurred on this date as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 23, 11:10 AM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1210 PM CDT FRI APR 23 2010 .UPDATE... UPDATED THE HOURLY VALUES TO REFLECT CURRENT CONDITIONS. SHOWERS AND THUNDERSTORMS WERE SLOWLY SPREADING ACROSS NORTHEAST LOUISIANA AND FAR WEST MISSISSIPPI...SO RAIN CHANCES WERE GOOD. WILL DO ANOTHER UPDATE TO REMOVE MORNING WORDING...RAISE HIGHS IN THE WEST AND LOWER HIGHS IN THE NORTHEAST. GUSTY SOUTHERLY WINDS WERE HELPING TO BRING IN WARM AND MOIST AIR. WARM ADVECTION WAS NOT AS GOOD IN THE EAST/NORTHEAST. EVERYTHING ELSE WAS GOOD. && .AVIATION... LOW CLOUDS AND STORMS WILL MOVE INTO THE AREA THIS AFTERNOON AND IMPACT MOST LOCATIONS. CEILINGS WILL REMAIN AROUND 1500 TO 2500 FEET WITH LOWER CLOUDS LIKELY WITH THUNDERSTORMS. WINDS WILL ALSO REMAIN FROM 10 TO 15KTS WITH OCCASIONAL HIGHER GUSTS. WILL KEEP WORSENING CONDITIONS IN THE TEMPO GROUPS. THUNDERSTORMS WILL IMPACT TVR AROUND 18Z...GLH/JAN 19Z...GWO 20Z...GTR/MEI AROUND 22Z. VERY HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND PLENTY OF LIGHTNING WILL BE LIKELY THROUGH 00Z. THUNDERSTORMS WILL BE SCATTERED IN NATURE. AFTER 00Z...WILL MAINTAIN THUNDERSTORMS FOR GLH/JAN/GWO...WHERE THERE MAY BE MORE ACTIVITY THROUGH 6Z. LOW CLOUDS WILL LIKELY CONTINUE THROUGH MUCH OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 77 70 78 55 / 58 76 99 22 MERIDIAN 80 67 80 57 / 41 77 97 41 VICKSBURG 79 69 78 54 / 66 76 99 14 HATTIESBURG 81 70 79 59 / 47 49 90 39 NATCHEZ 79 70 77 56 / 60 61 97 13 GREENVILLE 76 69 77 55 / 66 80 100 19 GREENWOOD 77 72 77 57 / 61 78 100 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 530 AM CDT FRI APR 23 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 530 AM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED FROM THIS AFTERNOON THROUGH SATURDAY. TORNADOES...SOME STRONG AND LONG TRACK...ALONG WITH HAIL TO THE SIZE OF GOLF BALLS OR LARGER...AND DAMAGING WINDS WILL BE POSSIBLE DURING THIS SEVERE WEATHER OUTBREAK. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED BETWEEN 1 AND 9 PM TODAY. ALL AREAS WILL HAVE THE POTENTIAL FOR SEVERE STORMS DURING THIS TIME. HOWEVER...AREAS ROUGHLY ALONG AND WEST OF I-55 HAVE THE HIGHEST SEVERE WEATHER POTENTIAL. SCATTERED SUPERCELL THUNDERSTORMS ARE EXPECTED TODAY. ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZED HAIL AND TORNADOES. A COUPLE STRONG TORNADOES APPEAR POSSIBLE WITH THE MOST INTENSE SUPERCELLS. DAMAGING WINDS MAY ALSO OCCUR FROM INDIVIDUAL STORMS AS WELL. LATER TONIGHT...MAINLY BETWEEN 10 PM AND 4 AM...ACTIVITY IS EXPECTED TO DECREASE IN STRENGTH OR MOVE OUT OF THE AREA FOR A BRIEF PERIOD OF TIME. AFTER 4 AM...THE SECOND AND MORE SUBSTANTIAL EVENT IS EXPECTED TO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EARLY SATURDAY MORNING INTO THE AFTERNOON HOURS...NUMEROUS SEVERE STORMS ARE EXPECTED ACROSS THE FORECAST AREA. SUPERCELL STORMS ARE AGAIN EXPECTED WITH SOME OF THESE CAPABLE OF PRODUCING STRONG LONG TRACKED TORNADOES. HAIL TO GOLF BALL SIZE OR LARGE WILL BE POSSIBLE ALONG WITH DAMAGING WINDS. THE SUPERCELLS MAY TRANSITION INTO A FEW BROKEN BANDS OF STORMS WITH BOWING LINE SEGMENTS DEVELOPING. THIS LOOKS TO BE POSSIBLE LATER IN THE EVENT AND WILL POSE PRIMARILY A DAMAGING WIND AND HAIL THREAT. THE MAIN TIME FRAME FOR SEVERE STORMS LOOKS TO BE BETWEEN 6 AM AND 4 PM BEFORE ACTIVITY PUSHES EAST. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS AFTERNOON INTO SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1153 AM CDT FRI APR 23 2010 ARZ074-LAZ007-231750- ASHLEY AR-MOREHOUSE LA- 1153 AM CDT FRI APR 23 2010 THUNDERSTORM COVERAGE WILL BE INCREASING OVER THE AREA DURING THE NEXT FEW HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS. A FEW STORMS MAY BECOME CAPABLE OF PRODUCING WINDS IN EXCESS 60 MPH AND HAIL GREATER THAN QUARTER SIZE. VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THESE STORMS. PEOPLE IN ASHLEY COUNTY...AND MOREHOUSE PARISH SHOULD MONITOR THIS SITUATION CLOSELY. BK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1202 PM CDT FRI APR 23 2010 MSZ054-231740- COPIAH MS- 1202 PM CDT FRI APR 23 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ALLEN AT 1202 PM CDT...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY. COHEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1206 PM CDT FRI APR 23 2010 LAZ016-023-025-231745- TENSAS LA-FRANKLIN LA-MADISON LA- 1206 PM CDT FRI APR 23 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL WAS LOCATED 3 MILES WEST OF NEWLIGHT AT 1205 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. A TORNADO WATCH IS IN EFFECT. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN MADISON...NORTHEASTERN FRANKLIN AND NORTHWESTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. COHEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1210 PM CDT FRI APR 23 2010 LAZ007-008-231810- MOREHOUSE LA-WEST CARROLL LA- 1210 PM CDT FRI APR 23 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTH OF GOODWILL AT 1210 PM CDT...MOVING NORTH AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WEST CARROLL AND EASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. BK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1223 PM CDT FRI APR 23 2010 ARZ074-LAZ007-231805- ASHLEY AR-MOREHOUSE LA- 1223 PM CDT FRI APR 23 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF BEEKMAN AT 1223 PM CDT...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. A TORNADO WATCH IS IN EFFECT. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY. COHEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1257 PM CDT FRI APR 23 2010 MSZ040-041-231855- SHARKEY MS-ISSAQUENA MS- 1257 PM CDT FRI APR 23 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF FITLER AT 1257 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CENTRAL ISSAQUENA AND SHARKEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BK
The Jackson/Brandon,MS radar (KDGX), 99 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
20 hail, 1 funnel cloud, 1 tornado. Local standard time, as filed.
Hail occured for around 4 minutes.
Penny to nickel sized hail was reported between Madison and Gluckstadt, and in the Twin Harbors Subdivision.
Nickel to quarter sized hail was reported on Leonard Road.
Nickel to quarter sized hail was reported along Highway 49 in Mount Olive.
Golf ball sized hail fell between Indianola and Inverness.
Several power lines were downed and one power pole was snapped. The tornado touched down near Swiftown and crossed Mississippi Highway 7 near County Road 530.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2010Every state in 2010This day in weather historyThe tornado archive for Mississippi, 2010Warnings in Mississippi, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223377, 226345, 223378, 223379, 223380, 223381, 223382, 223383, 226365, 223384, 223386, 223385, 223387, 223388, 223390, 223389, 223391, 223392, 223393, 223394, 223395, 223396.